American Journal of Numerical Analysis
ISSN (Print): 2372-2118 ISSN (Online): 2372-2126 Website: http://www.sciepub.com/journal/ajna Editor-in-chief: Emanuele Galligani
Open Access
Journal Browser
Go
American Journal of Numerical Analysis. 2014, 2(1), 1-3
DOI: 10.12691/ajna-2-1-1
Open AccessArticle

Solution of the Burgers Equation by the Method of Lines

J. Biazar1, Z. Ayati2, and S. Shahbazi1

1Department of Applied Mathematics, Faculty of Mathematical Sciences, University of Guilan, Rasht, Iran

2Department of Engineering sciences, Faculty of Technology and Engineering East of Guilan, University of Guilan, Rudsar-Vajargah, Iran

Pub. Date: December 24, 2013

Cite this paper:
J. Biazar, Z. Ayati and S. Shahbazi. Solution of the Burgers Equation by the Method of Lines. American Journal of Numerical Analysis. 2014; 2(1):1-3. doi: 10.12691/ajna-2-1-1

Abstract

The method of lines (MOL), as a semi analytical procedure, is well known to experts in computational techniques in electromagnetic. The range of applications of the method has increased dramatically in the past few years. Nevertheless, there is no introductory paper to initiate to the method a beginner. This paper has been illustrated the application of the MOL to solve burgers equation. Three numerical examples are presented to illustrate the procedure. The obtained results have been compared with analytical solutions and are satisfactory.

Keywords:
the method of lines Burgers equation Partial differential equation Ordinary differential equation

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit http://creativecommons.org/licenses/by/4.0/

References:

[1]  J. Biazar and N. nomidi, “solution of the Emden-Fowler equation by the method of lines”, Journal of nature science and sustainable, 7(2) (2013) 45-55.
 
[2]  W. E, Schiesser, “The Numerical Methods of Lines – Integration of Partial Differential Equations”, Acadimic Press, San Diego, 1991.
 
[3]  R. Knapp., “A Method of Lines Framework in Mathematica”, JNAIAM, 3(1) (2008) 43-59.
 
[4]  Byrne, G.D. and A.C. Hindmarsh, “Stif ODE Solvers: A review of Current and Coming Attractions”, Journal of Computational physics, 70 (1987) 1-62.
 
[5]  C. Mamaloukas, S. Spartalis, “Decomposition method in Comparison with Numerical Solutions of Burger's equation, Ratio Mathematica, 18 (2008) 51-61.
 
[6]  C. Mamaloukas, K. Haldar, and H.P. Mazumdar, “Application of double decomposition to pulsatile flow, Journal of Computational &Applied Mathematics, 10(2) (2002) 193-207.
 
[7]  M. Javidi, “A Numerical Solution of Burger's equation based on modified extended BDF scheme”, Int. Math.Forum, 1(32) (2006) 1565-1570.